Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Even moments of generalized Rudin-Shapiro polynomials

Author: Christophe Doche
Journal: Math. Comp. 74 (2005), 1923-1935
MSC (2000): Primary 11B83, 11B37, 42C05
Published electronically: March 15, 2005
MathSciNet review: 2164103
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We know from Littlewood (1968) that the moments of order $4$ of the classical Rudin-Shapiro polynomials $P_n(z)$ satisfy a linear recurrence of degree $2$. In a previous article, we developed a new approach, which enables us to compute exactly all the moments $\mathcal{M}_q({P_n})$ of even order $q$ for $q\leqslant 32$. We were also able to check a conjecture on the asymptotic behavior of $\mathcal{M}_q({P_n})$, namely $\mathcal{M}_q({P_n})\sim C_q 2^{nq/2}$, where $C_q = 2^{q/2}/(q/2+1)$, for $q$ even and $q\leqslant 52$. Now for every integer $\ell\geqslant 2$ there exists a sequence of generalized Rudin-Shapiro polynomials, denoted by $P_{0,n}^{(\ell)}(z)$. In this paper, we extend our earlier method to these polynomials. In particular, the moments $\mathcal{M}_q(P_{0,n}^{(\ell)})$ have been completely determined for $\ell=3$ and $q=4,6,8,10$, for $\ell=4$ and $q=4,6$ and for $\ell = 5,6,7,8$ and $q=4$. For higher values of $\ell$ and $q$, we formulate a natural conjecture, which implies that $\mathcal{M}_q(P_{0,n}^{(\ell)})\sim C_{\ell,q}\ell^{nq/2}$, where $C_{\ell,q}$ is an explicit constant.

References [Enhancements On Off] (What's this?)

  • 1. C. BATUT, K. BELABAS, D. BERNARDI, H. COHEN and M. OLIVIER, User's guide to PARI/GP, ver. 2.1.3, 2002.
  • 2. C. DOCHE and L. HABSIEGER, Moments of the Rudin-Shapiro polynomials. Journal of Fourier Analysis and Applications 10 (2004).
  • 3. Ilia Krasikov and Simon Litsyn, On integral zeros of Krawtchouk polynomials, J. Combin. Theory Ser. A 74 (1996), no. 1, 71–99. MR 1383506, 10.1006/jcta.1996.0038
  • 4. Zhi Xian Lei, Some properties of generalized Rudin-Shapiro polynomials, Chinese Ann. Math. Ser. A 12 (1991), no. 2, 145–153 (Chinese). MR 1112426
  • 5. John E. Littlewood, Some problems in real and complex analysis, D. C. Heath and Co. Raytheon Education Co., Lexington, Mass., 1968. MR 0244463
  • 6. A GP-PARI program to compute the moments of some generalized Rudin-Shapiro polynomials.
  • 7. B. SAFFARI, personal communication, (2001).
  • 8. H. S. SHAPIRO, Extremal problems for polynomials and power series, Ph.D. thesis, MIT, 1951.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11B83, 11B37, 42C05

Retrieve articles in all journals with MSC (2000): 11B83, 11B37, 42C05

Additional Information

Christophe Doche
Affiliation: Division of ICS, Building E6A, Macquarie University, New South Wales 2109 Australia

Keywords: Rudin--Shapiro polynomials, signal theory, Krawtchouk polynomials
Received by editor(s): March 6, 2004
Received by editor(s) in revised form: May 31, 2004
Published electronically: March 15, 2005
Article copyright: © Copyright 2005 American Mathematical Society